Low immune system issues post chemo

10 Posts | Page(s): 1 

Low immune system issues post chemo

by jarkk64 on Wed May 25, 2011 03:36 PM

Quote | Reply

Last June my husband's immune system dropped very low following his 4th treatment of bendamustine/rituxin.  Since then he has had several (more than 4 or 5) boil type sores that break out on his body in various places, legs, arms, back and then become severly infected and painful.  He has to be given strong antibiotics each time and runs high fevers and the pain from the sore is excrutiating.  No one has been able to determine what has caused these to start popping up at random times.  We have not been to a dermatologist which will be our next step, but I was just wondering if any post chemo patients have had this situation and what might prevent it or find the cause.

He is a NHL stage IV bulky disease, in remission patient.  Also dx this year with thyroid papillary and medullary cancer; all removed and hopefully still cancer free.  Currently taking maintenance rituxin every 4 months.

Thanks, I hope you are all doing well.

RE: Low immune system issues post chemo

by Yaziza on Wed May 25, 2011 04:28 PM

Quote | Reply
after researching for 3 years - I have come to the conclusion that you have to be very pro-active in the building of your own immune system. When dad 1st got cancer I asked on another cancer site what would be best to detoxify the body. All the responses were against it - I am glad I did my own research and found it to be a very important element of health along with giving super foods, oxygenating the body. Its very important to research and become educated in your own health.
 

RE: Low immune system issues post chemo

by andy73 on Thu May 26, 2011 08:02 AM

Quote | Reply

Lesions on the skin, such as hives, boils, psoriasis, are all inflammation caused by an out of balance immune response

I had severe allergies from age 3 to 28, to everything, food, animals, aspirin, airborne pollen, etc. In 1999 I found hyperimmune egg and have been allergy free since

It's the only supplement, or drug, I've found that is able to Balance the immune system without suppressing it, as drugs do. Balance is the key to immune system functioning. Its also the best immune system builder and strengthener I've found to date

 

 

RE: Low immune system issues post chemo

by richardc on Thu May 26, 2011 03:03 PM

Quote | Reply

I created the web site, ChemoQNA.com , to show how powerful the immune system is and what steps can be taken to strengthen it, especially after it has been weakened by chemo.  I have had personal experience with this and I am confident that with radical dietary changes and accompanying changes in a few other areas, the immune system can be made very powerful again and in a relatively short amount of time.

The site is:  ChemoQNA.com .

RE: Low immune system issues post chemo

by healing1 on Thu May 26, 2011 10:33 PM

Quote | Reply

On May 25, 2011 3:36 PM jarkk64 wrote:

Last June my husband's immune system dropped very low following his 4th treatment of bendamustine/rituxin.  Since then he has had several (more than 4 or 5) boil type sores that break out on his body in various places, legs, arms, back and then become severly infected and painful.  He has to be given strong antibiotics each time and runs high fevers and the pain from the sore is excrutiating.  No one has been able to determine what has caused these to start popping up at random times.  We have not been to a dermatologist which will be our next step, but I was just wondering if any post chemo patients have had this situation and what might prevent it or find the cause.

He is a NHL stage IV bulky disease, in remission patient.  Also dx this year with thyroid papillary and medullary cancer; all removed and hopefully still cancer free.  Currently taking maintenance rituxin every 4 months.

Thanks, I hope you are all doing well.

YES!!!!!!!Stage IV NHL survivor, thought I was going to do die from MRSA (Methicillin-Resistant Staphylococcus Aureus)infections post chemo. I thought oh great I survived cancer but now I'm going to die from this stuff, because it would go systemic on me. After many bouts with anti-biotics I was finally able to get them under control. For one thing a high dose probiotic is a must to replace the flora that was lost in cancer treatment and anti-b use. The most important thing is to start taking Garlinase Fresh By Enzymatic,one tablet =4 cloves of garlic. I took 4-6 a day for over a year.If a boil does appear use a base oil of almond oil, or some other good oil, 2 tbsp or so and to this add 10 drops of each, tea tree oil, roemary oil and eucalyptus oil. Apply topically to cotton ball and keep it their with a bandage. Also Manuka honey will draw out the toxins, apply to little gauze and bandage on to wound. M. Honey is about $20 something and comes from the bees that visit the manuka bush in Austraila, I think or New Zealand. It is so strong it can debreed a wound. The Garlinase where I live is about $20 on sale, But well worth it. When I started to back off the garlic after a year it came back, so continue for a while but as high a dose. Plus there are other things he can be doing holistically to boost immune system. Let me know if you need more help.

Good luck. Would love to hear back from you.

With Love, Casey from Northern California

RE: Low immune system issues post chemo

by maryangela on Fri May 27, 2011 03:48 AM

Quote | Reply

I am a stage IV kidney cancer patient on Sutent (oral chemo). I have had these boils as well on my thighs in between my legs and around my perenium. No one seems to know what they are. I also get a fever and find them very painful. What they produce is mostly blood. I finally have an appoitment with a dermatologist next week. I will let you know what she says.This is my worst side effect so I hope she has an answer. My first cancer was in 1990 and I went 20 years cancer free. The Sutent is working well for me so I hope I can stay on it. You are the first person who has mentioned these boils - I was glad to see yourpost. I hope we both get a good answer soon. Stay strong. Mary Angela.

RE: Low immune system issues post chemo

by Yaziza on Fri May 27, 2011 04:34 AM

Quote | Reply

This is a insert from the rainbow diet - It has information on boosting the immune system.

http://www.canceractive.com/cancer-active-page-link.aspx?n=1

RE: Low immune system issues post chemo

by Chisholm on Sat May 28, 2011 12:51 AM

Quote | Reply

It sounds as though, with the constant chemo, that your husband is neutropenic ... i.e. no appropriate cells/immunity to fight infection.  What I would do is re-assess my diet, vitamins, minerals etc.  Is there a naturopath/nutritionist you could visit for advice.  For a start cut out all flour/sugar/dairy products/all foods with preservatives/additives/coffee/artificial drinks etc etc.  I don't think that going to a dermatologist will give much relief ... perhaps with topical ointments etc but he won't address the root cause .... which is that your husband's immune system is severely compromised and that is why he is breaking out in boils.  This is a day-to-day battle with using healthy foods to help the body fight infection and build up immunity.

All the best

Dianne

RE: Low immune system issues post chemo

by GingerBennett on Fri Jun 17, 2011 03:30 AM

Quote | Reply

What is hyperimmune egg and where do you get it?

Thanks,

Ginger

RE: Low immune system issues post chemo

by JCfrea0219 on Sat Dec 28, 2013 03:58 AM

Quote | Reply

Dear jarkk64,

A lady from my church had Lymphoma and if you go to www.immunotec.com/joshzaloum you can see what she took to boost her immune system. It really helped her and especially with recovering after her chemo. Now she is living in really good health and looks forward to sharing her story with others.

Please feel free to ask me any questions whatsoever :)

Josh

10 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.